Alert archive / Idaho / Red Flag Warnings in 2012
Red Flag Warning 26, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Aug 20, 2012, 1:56 PM MDT for 6 counties in Idaho. It took effect at Aug 21, 2012, 12:00 PM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2012, 1:56 PM MDT (19:56 UTC)
- In effect from
- Aug 21, 2012, 12:00 PM MDT
- Expired
- Aug 22, 2012, 12:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Boise, ID
Counties Adams County, ID, Boise County, ID, Gem County, ID, Idaho County, ID, Valley County, ID, Washington County, ID
The radar
The Boise radar (KCBX), 132 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -283 J/kg
- Mixed-layer LCL
- 1947 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
139 WWUS85 KBOI 201956 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 156 PM MDT MON AUG 20 2012 ...SCATTERED THUNDERSTORM ACROSS SOUTH CENTRAL IDAHO TUESDAY... SCATTERED THUNDERSTORMS EXPECTED ON TUESDAY ACROSS CENTRAL IDAHO AS A LARGE TROUGH FROM THE PACIFIC MEETS MONSOONAL MOISTURE FROM NEVADA. WETTING RAINS OF UP TO TWO TENTHS CAN BE EXPECTED WITH THE STRONGEST STORMS. STORM WILL INITIATE OFF THE MOUNTAINS OF SOUTHERN IDAHO BY 200 PM MDT TUESDAY AND PUSH NORTHEASTWARD INTO THE NATIONAL FOREST ZONES BY 500 PM MDT. IDZ401>404-418-211800- /O.NEW.KBOI.FW.W.0026.120821T1800Z-120822T0600Z/ WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST- NORTHERN BOISE NATIONAL FOREST-SOUTHERN BOISE NATIONAL FOREST- WESTERN TWIN FALLS BLM- 156 PM MDT MON AUG 20 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TUESDAY TO MIDNIGHT MDT TUESDAY NIGHT FOR LIGHTNING FOR WESTERN PAYETTE NATIONAL FOREST... EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST...SOUTHERN BOISE NATIONAL FOREST AND WESTERN TWIN FALLS BLM...WHICH ARE FIRE WEATHER ZONES 401...402...403...404 AND 418... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG WARNING FOR LIGHTNING...WHICH IS IN EFFECT FROM NOON TUESDAY TO MIDNIGHT MDT TUESDAY NIGHT. * THUNDERSTORMS...SCATTERED THUNDERSTORMS. WETTING RAIN CAN BE EXPECTED WITH THE STRONGER STORMS. * OUTFLOW WINDS...GUSTY WINDS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ L
2 follow-up statements
206 WWUS85 KBOI 211553 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 953 AM MDT TUE AUG 21 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR LIGHTNING FOR WESTERN PAYETTE NATIONAL FOREST... EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST... SOUTHERN BOISE NATIONAL FOREST AND WESTERN TWIN FALLS BLM...WHICH ARE FIRE WEATHER ZONES 401...402...403...404 AND 418... IDZ401>404-418-220600- /O.CON.KBOI.FW.W.0026.120821T1800Z-120822T0600Z/ WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST- NORTHERN BOISE NATIONAL FOREST-SOUTHERN BOISE NATIONAL FOREST- WESTERN TWIN FALLS BLM- 953 AM MDT TUE AUG 21 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR LIGHTNING FOR WESTERN PAYETTE NATIONAL FOREST... EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST... SOUTHERN BOISE NATIONAL FOREST AND WESTERN TWIN FALLS BLM...WHICH ARE FIRE WEATHER ZONES 401...402...403...404 AND 418... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * THUNDERSTORMS...WIDELY SCATTERED STORMS THIS MORNING BECOMING SCATTERED IN COVERAGE BY THE AFTERNOON. SOME STORMS MAY BRING A WETTING RAIN TO THE REGION. * OUTFLOW WINDS...GUSTY WINDS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ L
620 WWUS85 KBOI 220557 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1157 PM MDT TUE AUG 21 2012 ...RED FLAG WARNING EXPIRING ON TIME... .WIDELY SCATTERED THUNDERSTORMS OVER THE PAYETTE FOREST AS OF 2330 MDT WILL END BY 2 AM. IDZ401>404-418-220700- /O.EXP.KBOI.FW.W.0026.000000T0000Z-120822T0600Z/ WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST- NORTHERN BOISE NATIONAL FOREST-SOUTHERN BOISE NATIONAL FOREST- WESTERN TWIN FALLS BLM- 1157 PM MDT TUE AUG 21 2012 ...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR LIGHTNING FOR WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST...SOUTHERN BOISE NATIONAL FOREST AND WESTERN TWIN FALLS BLM...WHICH ARE FIRE WEATHER ZONES 401...402...403...404 AND 418... THE RED FLAG WARNING IS EXPIRING AT MIDNIGHT MDT TONIGHT. WIDELY SCATTERED THUNDERSTORMS OVER THE PAYETTE FOREST AS OF 2330 MDT WILL SHIFT TO THE NORTHEAST OUT OF THE AREA BY 2 AM AS THE ASSOCIATED UPPER LEVEL TROUGH PUSHES DRIER AND MORE STABLE AIR OVER OREGON INTO IDAHO. EXPECT BREEZY AND DRY CONDITIONS FRIDAY. $$ L
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 20, 9:27 AM MDT, 4 hours 29 minutes earlier.
Area forecast discussion, Aug 20, 9:27 AM MDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 927 AM MDT MON AUG 20 2012 .DISCUSSION...WE LOWERED POPS SLIGHTLY IN ERN VALLEY COUNTY FOR THIS AFTERNOON AND EVENING TO ALIGN BETTER WITH MSO AND PIH POPS. MAIN WX EVENT STILL EXPECTED TUESDAY IN THE FORM OF A CHANCE OF SHOWERS AND THUNDERSTORMS ON THE IDAHO SIDE AS MONSOON MOISTURE COMES NORTH THROUGH ERN NEVADA. WATER VAPOR SATELLITE IMAGERY LOOKS DRY IN ERN NEVADA AND WRN ARIZONA BUT THE MOISTURE IS THERE...NEARLY ALL OF IT BELOW 20000 FEET. 12Z LAS VEGAS RAOB HAD 1.47 INCH PRECIPITABLE WATER. 06Z NAM ADVECTS THIS MOISTURE INTO SRN TWIN FALLS COUNTY BY NOON TUESDAY AND CENTRAL IDAHO TUESDAY AFTERNOON. THE MOISTURE IS THEN SHIFTED EAST BY AN INCOMING PACIFIC TROUGH. GFS SHIFTS THE MOISTURE EAST SOONER AND VERY LITTLE GETS INTO CENTRAL IDAHO. OUR CURRENT POPS ARE BASED ON THE WETTER NAM. WE NOTE THAT IF IT DOES NOT RAIN FROM TUESDAY/S MOISTURE THERE WON/T BE ANY MORE RAIN FOR AT LEAST ANOTHER WEEK....BUT UPPER WINDS WILL BECOME MORE WESTERLY AND CARRY SMOKE EASTWARD IN IDAHO. SMOKE FROM THE HOLLOWAY FIRE SHOULD ALSO GO MAINLY EAST NEAR THE NEVADA BORDER THE LATTER PART OF THIS WEEK. && .AVIATION...AFTER YESTERDAYS WEATHER SYSTEM MVFR/IFR CONDITION IN SMOKE WILL BE MORE LOCALIZED. WILL CONTINUE TO SEE IFR CONDITIONS IN THE BOISE MOUNTAINS. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS THIS AFTERNOON NORTH OF A KBNO-KONO-KSNT LINE. SURFACE WINDS GENERALLY 10 KNOTS OR LESS WITH GUSTS TO NEAR 20 KNOTS IN THE MAGIC VALLEY THIS AFTERNOON. WINDS ALOFT 10-15 KNOTS UP TO 10K FEET MSL. && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH TUESDAY...MID LEVEL MOIST IMPULSE OVER CENTRAL IDAHO EARLY THIS MORNING WILL HAVE A FEW SHOWERS WITH IT AS IT EXITS AROUND 8AM SO RAISED POPS A BIT. UPPER FLOW DOES NOT APPEAR STRONG ENOUGH TO ERODE MOISTURE UNDER THE UPPER LEVEL RIDGE OVER THE AREA THIS AFTERNOON SO WILL CONTINUE THE MENTION OF THUNDERSTORMS EXCEPT CAMAS PRAIRIE/MAGIC VALLEY. AREAS OF SMOKE WON/T ERODE EITHER ALTHOUGH RAIN FROM THE TREASURE VALLEY INTO THE BOISE MOUNTAINS PROBABLY WASHED SOME OF IT OUT. BROAD SW FLOW INTO OREGON TODAY WILL INCREASE AND EXPAND INTO IDAHO TUESDAY AFTERNOON WITH MOISTURE OVER THE REGION FOR MORE WIND AND A CONTINUATION OF CHANCES FOR SHOWERS AND THUNDERSTORMS INTO TUESDAY. LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...EXITING LOW WILL TAKE THE LAST CHANCE FOR PRECIPITATION WITH IT TUESDAY NIGHT. A DRY WESTERLY FLOW WILL ENCOMPASS THE REMAINDER OF THE PERIOD ACROSS SE OREGON AND SW IDAHO. LOW PRESSURE SYSTEMS...EMBEDDED IN THE FLOW...WILL TRACK ALONG THE U.S-CANADIAN BORDER DURING THE WEEK. THEY REMAIN TOO FAR NORTH TO BRING ANY PRECIPITATION...BUT THEY WILL KEEP THE UPPER RIDGE FROM REBUILDING OVER THE INTERMOUNTAIN NW. THE RESULT WILL BE TEMPERATURES +/- 4 DEGREES OF NORMAL THROUGH SUNDAY. && .AIR STAGNATION...AREAS OF SMOKE AT THE SURFACE WITH LAYERS OF SMOKE ALOFT LOOK TO PERSIST THROUGH TUESDAY MORNING WITH INCREASING SOUTH WINDS ALOFT TUESDAY AFTERNOON. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...LC AVIATION.....JA PREV SHORT TERM...VM PREV LONG TERM....DG AIR STAGNATION....VM
Hazardous weather outlook, Aug 20, 6:08 AM MDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 608 AM MDT MON AUG 20 2012 IDZ011>016-028>030-033-ORZ061>064-211215- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 608 AM MDT MON AUG 20 2012 /508 AM PDT MON AUG 20 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Idaho, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.